Wellbutrin is technically an antidepressant (though sometimes used to stop smoking), so a weight gain is not surprising and actually a common side effect for that medicine. Ritalin (either brand name or generic) is a totally different class of medicine. It is not much different from the old amphetamine diet pills that used to be on the market.
I have never taken it personally, but two members of my family have, and I've seen over a hundred people in my practice who were taking it, and not one of them has ever complained about weight gain.
Ultimately, the only way to determine if you would be the exception to the rule would be to take it and see what happens.
Also keep in mind that there are probably people who take it (or any other medicine) and gain weight, but this may have nothing to do with the medicine itself; but rather diet and lifestyle choices.
Generic just means that it is not the original brand name put out by the company that developed it. After a medicine has been on the market for a certain number of years, its patent expires and other companies can start to make it. It's usually much cheaper with very little difference, but some difference, like buying store-brand ibprofen as opposed to brand-name Advil.
It's also good to remember that there are a lot of ADD medicines out there, and if this one doesn't work for you for some reason, another one might be the perfect thing.
And now that you don't have to be perfect, you can be good.
Last edited by cjohnson728; 04-28-2012 at 06:28 PM.